Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Wellbutrin killed libido! SLS

Posted by Tony P on January 20, 2018, at 1:38:00

In reply to Re: Wellbutrin killed libido! Tony P, posted by SLS on January 19, 2018, at 10:48:49

> > ...nicotinic antagonist effects not sure what effect that latter would have on libido (Scott?)
>
> My answer to you question is: I have no idea.
>
> - Scott

Thinking it through...One of Wikipedia's articles on nicotine suggests that nicotine *before* a pleasurable activity such as eating or sex should increase the degree of pleasure since _agonism_ of the nicotinic acetylcholine receptor results in multiple downstream effects such as increase in activity of dopaminergic neurons in the midbrain reward system, as well as the decreased expression of monoamine oxidase. So a nicotinic _antagonist_ might well decrease pleasure, anticipated desire, euphoria etc. that are all part of "libido". In other words, yes, the buildup of the metabolite hydroxybupropion *would* likely decrease libido. However, when it gets into some of the more complex receptor subtypes I lose my thread of thought.

I can vouch for a drop in libido (anecdotally) on my own part after 6 months+, although I may have other factors. Sheilac, your Seroquel could be a contributing factor. So, going back to your original question, Sheilac, "Maybe I'm on too much Wellbutrin.", if you're sensitive like I am, I incline to believe the answer may be "yes, too much for too long" I can also apply that to myself.

There are few other A/Ds that increase the dopamine reward activity safely & without risk of addiction; ropinirole has a mild effect, & buspirone (though some people find it totally ineffective), amd I think tianeptine has now been shown to activate dopamine more than serotonin (only available from Europe & Channel Islands, though). Kava - fast acting, as safe as any med, hopefully available again next month. Nicotine itself, of course, although I'm NOT promoting smoking! But while I have found NRT (nicotine replacement therapy) lozenges first thing in the morning reduce my early-morning depression, I don't find that NRT significantly increases desire or pleasure in the way that (dare I say) methamphetamine or adderall and such direct acting meds do later in the day.

I've almost talked myself into taking a "holiday" from my bupropion again, this time maybe longer than 2 weeks. Then restarting at the lowest dose again. The hydroxybupropion ought to flush out in about 1-2 weeks, but I'm suspicious of the half-life figures; they don't fit with my nefazodone interaction experience. A rollercoaster ride is not the best answer to depression and anhedonia, but hopefully Kava will be available again next month as a second-line backup.


My Meds
-----------
Escitalopram 20 mg
Bupropion XR 75 mg
Diazepam 5 mg tid - weaning
Propranolol 20 mg tid
Robaxin - non-prescribed; weaning
Kava - non-Rx, prn


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[1096665]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tony P thread:1093568
URL: http://www.dr-bob.org/babble/20161215/msgs/1096665.html